I'm a 29-year old slightly overweight woman. My cholesterol is on the high end of normal and my triglyceride level is super low -- only about 43. I'm a vegetarian and eat a low-sodium diet. I use NuvaRing. My only health problem is chronic acid reflux. I have been prescribed omeprazole (20 mg a day), but I try to avoid taking it because it gives me a headache. I find that if I take it every two days it works just as well and usually if I take it for a week, I can then go several days without it. Last week, after not having taken omeprazole for weeks, my heartburn was really bad, so I've taken the omeprazole the last three days. Tonight, I had sudden shoulder pain that at first felt like I'd just moved wrong (I have a desk job and my chair makes my back hurt), but it got worse over the course of an hour or so. I am confident that I'm not having a heart attack, but I did see shoulder pain on a list of omeprazole side effects. At the moment, I'm fairly certain this is just a muscle spasm, but could it be caused by the omeprazole? Since it gives me headaches, other symptoms don't seem that strange. When I first got the prescription, I had 40 mg (not sure why the doctor changed it) and I had one or two instances where I got dizzy a few hours after taking it.
Hi...if the meds give u a HA, call the dr and get on something else....omeprazole is the generic of Prilosec and is a PPI...ask about trying a H2 blocker.PPI's take a while b4 u feel the benefits...and if u do not take them as directed they will not work.....
BUT whenever u have side effects u need to call ur dr ASAP.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.